Evidence map›Paper›PMID 31572522›Full record

ArticleExperimental and therapeutic medicine2019

Osteoporotic vertebral fracture caused by topical corticosteroid abuse: A case report.

Stefano Piaserico, Dennis Linder, Francesco Messina, Mauro Alaibac

Open access · diamondAbstract read
In one paragraph

Article in Experimental and therapeutic medicine, 2019. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.

0numbers the graph read from it
0cells of the map it votes in
0citing papers in PubMed
0.2field-weighted citation impact, top 44% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

0 citing papers in PubMed, 2 citations in OpenAlex.

No citing paper in PubMed yet.

4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

4 authors at 2 institutions in 2 countries.

Stefano PiasericoDermatology Unit, Department of Medicine, University of Padua, Padua I-35128, Italy.
Dennis LinderDepartment of Dermatology and Venereology, Ben Gurion University of The Negev, Beer-Sheva 84101, Israel.
Francesco MessinaDermatology Unit, Department of Medicine, University of Padua, Padua I-35128, Italy.
Mauro AlaibacDermatology Unit, Department of Medicine, University of Padua, Padua I-35128, Italy.
University of Padua · ITBen-Gurion University of the Negev · IL

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

In the present case report, a 32-year-old man with a 20-year long history of psoriasis, who presented with severe lower back pain and had no records of previous trauma, is reported. The patient reported the regular use of clobetasol cream, for 8 years, at an average dosage of 100 grams (g) per week. At the time of visit, the patient presented with severe psoriasis, which was associated with a cushingoid appearance. An X-ray of the spine was performed and the results revealed diffuse vertebral collapse that was caused by osteoporosis. The patient was diagnosed with iatrogenic Cushing's syndrome caused by the long-term use of clobetasol 17-propionate cream. The topical clobetasol treatment was stopped and replaced with infliximab infusions. Complete control of the disease was subsequently achieved. Iatrogenic Cushing's syndrome is generally caused by systemic corticosteroid abuse. However, the topical application of potent glucocorticoids, including clobetasol treatment on the skin and mucosae, results in the same syndrome.

Indexed as

psoriasistopical corticosteroidvertebral fracture

Identifiers

PMID31572522
PMCPMC6755447
OpenAlexW2965472465

What OpenQuestion holds

Textmetadata
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.